Thunderstorm Wind, Hartley
- When
- June 20, 5:47 PM CST
- Where
- Hartley County, (Dht)dalhart Muni Ar
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 36.020, -102.550
Some scattered thunderstorms moved from the SW to the NE through the northwest TX Panhandle, then into the central OK Panhandle. These storms managed to produce some wind gusts in excess of 58 MPH both in the Texas Panhandle and again in the Oklahoma Panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Some scattered thunderstorms moved from the SW to the NE through the northwest TX Panhandle, then into the central OK Panhandle. These storms managed to produce some wind gusts in excess of 58 MPH both in the Texas Panhandle and again in the Oklahoma Panhandle.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 20, 12:47 PM CST, 5 hours earlier.
Area Forecast Discussion National Weather Service Amarillo TX 147 PM CDT Mon Jun 20 2022 .SHORT TERM...Today through Tuesday night... An upper level high was centered over the lower Mississippi River Valley early this afternoon. Meanwhile, an upper level low was emerging from the northern Rockies onto the northern High Plains. This has put the Panhandles under a southwest flow aloft. This southwest flow aloft is helping to bring subtropical moisture across the Panhandles from Mexico. The best dynamics will be found across the western and northern part of the CWA this afternoon and tonight as these areas are closest to the upper trough lifting out from the Rockies. Therefore, believe that the western and northern part of the CWA will have the best chance of showers and thunderstorms through tonight. A cold front is expected to move across the Oklahoma Panhandle and the northern Texas Panhandle before stalling late Tuesday morning. This front could be a focus for additional shower and thunderstorm development Tuesday into Tuesday night. If this front moves farther south than anticipated at this time, then the pops may need to be increased and brought farther to the south. Some gusty winds and locally brief heavy rain will be the main threats with the storms today through Tuesday. Highs on Tuesday could be actually a little below normal across the north if cloud cover and showers and thunderstorms can hold on for most of the day. Highs will likely be above normal again south of the Canadian River. && .LONG TERM...Wednesday through Sunday night... By Tuesday a sinusoidal upper level pattern is progged to break down as the jet stream weakens and retreats to the north. A very narrow ridge over the Mississippi River Valley will broaden with the high becoming centered over TX, but elongated to the east and west encompassing the southeastern and southwestern CONUS. Anticyclonic flow aloft will continue to pump some subtropical moisture through Mexico into NM and CO. Perturbations in the flow will aide in showers and thunderstorms over much of this area with slight chances of showers and thunderstorms for portions of the far western and northern FA on Wednesday. The next upper level trough will traverse central Canada and the far Northern Great Plains on Saturday which may dampen the high and bring relief from triple digit temperatures expected going into Friday. With high pressure strengthening over the south-central US later this week, temperatures slowly creep back in to the triple digits for much of the FA on Friday. Some heat headlines may be possible on Friday afternoon especially for Palo Duro Canyon. Even with the main axis of H7 theta-e advection into NM there will be some available moisture over the FA for much of the extended. The main areas of shower/thunder activity to the west and northwest Wednesday through Friday. However, on Friday temperatures may very well spark some isolated pop-up activity with such hot temperatures. Have left the NBM PoPs for now which does not suggest this. The blends really do not give good precip chances to the FA until Saturday when a frontal boundary from the north is progged to move into the combined Panhandles. This front will create some lift for the available moisture and the NBM gives some more wide spread 20 to 50 PoPs for most of the combined Panhandles Saturday into Sunday. This front is also possibly going to give the area some highs below normal, with highs in the 80s on Sunday. Hoffeditz && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 68 94 66 94 / 5 10 5 5 Beaver OK 72 96 69 96 / 5 10 20 10 Boise City OK 65 86 62 89 / 30 40 30 20 Borger TX 71 97 69 98 / 5 10 10 5 Boys Ranch TX 67 94 66 95 / 20 20 10 5 Canyon TX 67 94 65 94 / 10 10 5 5 Clarendon TX 69 94 69 95 / 0 5 5 0 Dalhart TX 63 87 61 90 / 30 40 30 10 Guymon OK 69 94 66 95 / 30 20 20 10 Hereford TX 67 94 65 95 / 20 20 5 5 Lipscomb TX 72 96 69 96 / 5 5 10 5 Pampa TX 68 94 67 94 / 5 10 10 5 Shamrock TX 70 96 70 96 / 0 5 5 0 Wellington TX 72 97 70 97 / 0 5 0 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && 15/36
Hazardous Weather Outlook National Weather Service Amarillo TX 150 PM CDT Mon Jun 20 2022 OKZ001>003-TXZ001>020-317-211100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 150 PM CDT Mon Jun 20 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Isolated thunderstorms are possible this afternoon and tonight for the western and northern parts of the Panhandles. The probability for severe weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated thunderstorms will be possible Tuesday through Wednesday favoring the western and northern combined Panhandles in the afternoon and evening. The probability for severe thunderstorms is low at this time. Thunderstorms are possible again Saturday into Sunday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The Amarillo radar (KAMA), 116 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1038706.